MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.  device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a saber 8mm4cm 90 balloon rupture.Therefore the balloon was replaced with a non cordis balloon catheter and the procedure was completed successfully.There was no reported patient injury.A saber balloon was inflated but it ruptured at 10atm during initial-dilation.The target lesion was the shunt vessel (pta).The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
A saber 8mm x 4cm 90cm balloon ruptured.Therefore the balloon was replaced with a non cordis balloon catheter and the procedure was completed successfully.There was no reported patient injury.A saber balloon was inflated but it ruptured at 10atm (ten atmospheres) during initial-dilation.The target lesion was the shunt vessel (pta).The patient¿s vessel level of tortuousness and calcification is unknown.The rate of stenosis is unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17100748 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event as calcification can cause damage to a balloon.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 8MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6400759
Report Number9616099-2017-00965
Device Sequence Number18843998
Product Code LIT
UDI-Device Identifier20705032068908
UDI-Public20705032068908
Combination Product (Y/N)N
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number48008004S
Device Catalogue Number48008004S
Device Lot Number17100748
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1